Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 453, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2001, 12:33 PM CDT for Rankin County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 12:33 PM CDT (17:33 UTC)
- Expired
- Jun 21, 2001, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 211733 SVRJAN MSC121-211800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1233 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 100 PM CDT * AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PELAHATCHIE...OR ABOUT 7 MILES EAST OF BRANDON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PELAHATCHIE AT 1245 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3218 8972 3238 8974 3237 8998 3219 8998
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:25 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 21, 12:25 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT THU JUN 21 2001 ON SATELLITE IMAGERY UPPER TROF AXIS WAS WORKING ITS WAY DOWN TOWARD THE SOUTHERN PLAINS. THE COLD FRONT WAS MOVING TOWARD NORTHWEST MISSISSIPPI. A LINE OF STRONG THUNDERSTORMS...ALONG AN OUTFLOW BOUNDARY WAS ABOUT TO MOVE INTO NORTHWEST MISSISSIPPI. SCATTERED CONVECTION WAS NOTED OVER THE CENTRAL AND SOUTH...MOVING EAST. SO HAVE MENTION A FEW POSSIBLY SEVERE IN THE NORTH WITH CAPES OF AROUND 3500 TO NEAR 4000. ALSO HAVE INCREASE POPS SOME ESPECIALLY IN THE NORTH. MADE SLIGHT TEMPERATURE ADJUSTMENTS AS WELL. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... MS...NONE. ]LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Jun 21, 12:03 PM CDT, 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1203 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON AND EARLY EVENING...ALONG AND NORTH OF A CROSSETT ARKANSAS TO LEXINGTON TO COLUMBUS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE THREAT WITH THESE STORMS. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI BY EARLY AFTERNOON AND CAUSE THE DEVELOPMENT OF THUNDERSTORMS. THESE STORMS WILL SPREAD INTO NORTHEAST MISSISSIPPI BY LATE AFTERNOON. DUE TO THE STRONG INSTABILITY OVER THE AREA...A FEW OF THESE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL OCCUR WITH THE STRONGEST STORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATEHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 26 min |
| Jun 21, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 36 min |
| Jun 21, 12:56 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Jun 21, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 31 min |
| Jun 21, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
| Jun 21, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Jun 21, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 45 min |
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jun 21, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 27 min |
| Jun 21, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Jun 21, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 23 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 28 min |
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jun 21, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 32 min |
| Jun 21, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Jun 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.